It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-27-2005, 10:23 AM   #1
Newbie
(female)
 
Join Date: Jan 2005
Posts: 2
funmary HB User
Searching for Answers

I've recently been diagnosed with hypothroid and started taking Synthroid .05 two days ago. I've researched and read many articles
and items on the net. I have found so many bad stories. I thought
going on this medicine was supposed to ease some of the symptoms
but it seems everyone is complaining they got the symptoms after
getting on the meds. My doctor told me I may gain some weight.
I exercise 4-5 times a week - strength, aerobics, and yoga. Does
everyone gain weight on the meds? I've found no answer for that. And
what is in the meds that makes you gain weight? I would like to find
something to prevent that if possible (supplements, etc.). I thought
if it speeds your metabolism up, why would that cause weight gain.
I cannot find any resources on this, does anyone have any?

 
Old 01-27-2005, 11:26 AM   #2
Senior Veteran
(female)
 
Join Date: Nov 2002
Location: Pocatello, ID USA
Posts: 838
Bellajoon HB User
Re: Searching for Answers

funmary,
Most often people lose weight after being on medication. You shouldn't gain weight unless you are undermedicated. I didn't lose weight until I got on a combination of synthroid and cytomel (T3). Your doctor does not sound very knowledeable in thyroid treatment. Also, you should always get your Free T4 and Free T3 checked when they do the TSH test. It gives a much better picture of what is going on.

 
Sponsors Lightbulb
   
Old 01-27-2005, 12:43 PM   #3
Newbie
(female)
 
Join Date: Jan 2005
Posts: 2
funmary HB User
Re: Searching for Answers

I don't understand why I am reading so many terrible stories about this.
Everyone was complaining about weight gain, hair loss, coldness, etc. Seems
alot of people aren't on the right meds then.

 
Old 01-27-2005, 02:51 PM   #4
Senior Veteran
(female)
 
Join Date: Nov 2002
Location: Pocatello, ID USA
Posts: 838
Bellajoon HB User
Re: Searching for Answers

It is either because of being undermedicated or wrong medication. It does take some time to get the right meds and dosage. It has taken me over 7 years.

 
Old 01-27-2005, 04:32 PM   #5
Senior Member
(female)
 
Join Date: Jan 2005
Location: Minneapolis, MN USA
Posts: 208
Stacia HB UserStacia HB User
Re: Searching for Answers

I was overmedicated in the beginning which was a big mistake. The med has done wonders for me. I believe it's been around for a long time. I did loose some of my hair in the beginning but that only lasted for like a month. I just noticed it in the shower mostly. I didn't gain any weight, in fact, i lost weight. It doesn't really make sense that your doc told you that you may gain weight. From things I have read this med is everything but that. Are you seeing and Endocrinologist? I strongly recommend going to a specialist. I started with the GP and switched two weeks into it.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Help, MANY ongoing symptoms... OverlyStressed Thyroid Disorders 9 08-29-2007 10:05 PM
Searching for? 1awesomegranny Menopause 3 01-18-2006 02:23 PM
Post Fusion surgery Searching for answers dreampony Back Problems 4 12-15-2005 11:27 AM
Searching for answers sleas Lupus 1 08-09-2005 09:54 AM
A mystery illness / Searching for ideas chera General Health 5 02-20-2005 06:06 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:27 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!